MAUDE Adverse Event Report: COVIDIEN LLC MAHURKAR; CATHETER, HEMODIALYSIS, NON-IMPLANTED

COVIDIEN LLC MAHURKAR; CATHETER, HEMODIALYSIS, NON-IMPLANTED
Model Number 8888135131
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, during implantation, there was a guide wire failure and cannot be removed.The guide wire was stuck in the needle position and was inaccessible.The catheter was not repaired, and there was no leak.A general type of cleaning agent was used.Tego was not used, and there was no problem with the luer adapter.The insertion site was not treated prior to product implantation.Flushing was performed prior to use.There were no other visible defects or damages on the product at the time of the event.The device did not use any other product, and there was no abnormality before the device was used.The guidewire supplied with the kit was used and removed by hand.After removal, the guide wire was still intact (no breakage) and no excessive force was applied to the device.The product was replaced as a remedial action, and the procedure was completed.The event did not require intervention or treatment.There was no blood loss, and a blood transfusion was not required.There was no reported patient injury.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during implantation, there was a guide wire failure that cannot be removed.The guide wire was stuck in the needle position and was inaccessible.After removal, the guide wire was still intact (no breakage), and no excessive force was applied to the device.It was necessary to remove both the wire guide and needle from the patient simultaneously (once) due to a so-called malfunction.The guidewire was still intact when it was removed.The guidewire was provided with the kit being used and was removed by hand.The catheter was repaired, and there was no leak.A regular cleaning agent was used on the device.Tego was not used, and there was no problem with the luer adapter.The insertion site was not treated prior to product implantation.Flushing was performed prior to use.There were no other visible defects or damages on the product at the time of the event.There was no other product utilized with the device, and there was nothing unusual observed on the device prior to use.The event did not require intervention or treatment.The product was replaced on the same day as a remedial action, and the procedure was completed.There was no blood loss, and a blood transfusion was not required.There was no reported patient injury.
 
Additional Manufacturer Narrative
Correction: successful gfe attempts, rationale for no return.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the guidewire was stuck in the puncture needle and the tip was kinked.The guidewire was removed and it was revealed that there was a material coating a portion of the guidewire near the j-hook which caused it to catch in the puncture needle.A representative guidewire was passed through the puncture needle without difficulty.It was reported that the guide wire was unable to be withdrawn.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MAHURKAR
Common Device Name
CATHETER, HEMODIALYSIS, NON-IMPLANTED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key17391364
Report Number3009211636-2023-00214
Device Sequence Number6808803
Product Code MPB
UDI-Device Identifier10884521006201
UDI-Public10884521006201
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K192302
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888135131
Device Catalogue Number8888135131
Device Lot Number2203300081
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2023
Supplement Date Received by Manufacturer08/01/2023
08/15/2024
Initial Report FDA Received Date07/25/2023
Supplement Report FDA Received Date08/21/2023
08/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexMale